Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 239, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 30, 2019, 11:47 PM CST for Cole County, Missouri. It took effect at Dec 1, 2019, 12:00 AM CST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2019, 11:47 PM CST (05:47 UTC)
- In effect from
- Dec 1, 2019, 12:00 AM CST
- Expired
- Dec 1, 2019, 11:13 AM CST
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.97 ft at Dec 1, 2019, 5:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
977
WGUS43 KLSX 010547
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1147 PM CST Sat Nov 30 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-020547-
/O.NEW.KLSX.FL.W.0239.191201T0600Z-191202T1207Z/
/JCMM7.1.ER.191201T0600Z.191201T0600Z.191201T0607Z.NO/
1147 PM CST Sat Nov 30 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* until Monday morning.
* At 11:30 PM Saturday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/01 12/02 12/03 12/04 12/05
Moreau River
Jefferson City 17.0 16.85 15.6 5.5 2.9 2.5 2.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$3 follow-up statements
309
WGUS83 KLSX 011241
FLSLSX
Flood Statement
National Weather Service St Louis MO
641 AM CST Sun Dec 1 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-011311-
/O.CAN.KLSX.FL.W.0237.000000T0000Z-191202T1541Z/
/ANNM7.1.ER.191130T1647Z.191201T0045Z.191201T1022Z.NO/
641 AM CST Sun Dec 1 2019
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 6:15 AM Sunday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 4:22 AM Sunday.
* The river will continue falling to 4.5 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
Black River
Annapolis 8.0 7.72 4.5 4.3 4.1 3.9
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$019
WGUS83 KLSX 011527
FLSLSX
Flood Statement
National Weather Service St Louis MO
927 AM CST Sun Dec 1 2019
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-022110-
/O.EXT.KLSX.FL.W.0239.000000T0000Z-191202T2110Z/
/JCMM7.1.ER.191201T0551Z.191201T1115Z.191201T1510Z.NO/
927 AM CST Sun Dec 1 2019
The Flood Warning continues for
the Moreau River near Jefferson City
* until Monday afternoon.
* At 8:30 AM Sunday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
Moreau River
Jefferson City 17.0 17.33 5.8 3.0 2.5 2.4 2.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$427
WGUS83 KLSX 011713
FLSLSX
Flood Statement
National Weather Service St Louis MO
1113 AM CST Sun Dec 1 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-011743-
/O.CAN.KLSX.FL.W.0239.000000T0000Z-191202T2110Z/
/JCMM7.1.ER.191201T0551Z.191201T1115Z.191201T1510Z.NO/
1113 AM CST Sun Dec 1 2019
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 10:30 AM Sunday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 9:10 AM Sunday.
* The river will continue falling to 5.8 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
Moreau River
Jefferson City 17.0 16.13 5.8 3.0 2.5 2.4 2.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 30, 9:16 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 30, 9:16 PM CST, 2 hours 31 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
916 PM CST Sat Nov 30 2019
.SHORT TERM... (Through Late Sunday Night)
Issued at 305 PM CST Sat Nov 30 2019
A lot going on with this forecast package, but main focus will be
wind gusts, coupled with precip types.
The warm front has struggled to move north today. However, with the
arrival of the upper trof, the warm front, dry line and cold front
are expected to push thru the region thru this evening and tonight.
The cold front is still expected to be east of the CWA by 12z
tomorrow.
Behind this cold front, colder air and strong winds are expected.
Models are suggesting the best mixing along and south of the MO
River and into far SW IL. Expect wind gusts up to 40 kts or so at
times and have therefore issued a Wind Advisory for late tonight
thru Sun afternoon. There is some uncertainty regarding wind gusts
on Sun, mainly related to how deep the mixing layer will be. The Adv
may need to be extended in area, with more uncertainty regarding a
possible need to expand east.
With the much cold air aloft arriving late tonight and into Sun,
will expect isod to sct showers across much of the CWA through Sun
afternoon. These showers may linger into at least the early evening
hours as well, especially across southern and eastern portions of
the CWA.
The main question then will be precip type. There is a fair amount
of uncertainty regarding this system and the precip type. The first
question is temps for the day. Have trended cooler again for temps
on Sun given the strong CAA and ample cloud cover during the day.
While there is still concern that the current forecast is still too
warm, this forecast is also hovering around the 25th percentile.
Will therefore wait to see what new guidance trends are before
trending cooler. Believe how precip will unfold is areas of snow and
rain showers moving thru the area late tonight and thru the day Sun.
The leading edge of any precip will likely be light rain and change
to snow as the boundary layer temps cool. Guidance continues to
suggest that this system will be a low QPF producer, in turn
producing low snowfall amounts.
Tilly
.LONG TERM... (Monday through Next Saturday)
Issued at 305 PM CST Sat Nov 30 2019
The first week of the last month of the year looks relatively
uneventful at this time. For Monday, as the large upper low
continues to move east, wind will still gust around 15-20 mph but
that will come to an end by Monday night. After that ensembles show
a quiet pattern allowing for near to slightly above normal
temperatures through the week.
Next chance of precip will be in the Thurs-Fri timeframe as a
southern stream system moves east across the southern CONUS.
Forecast of low chance POPs reflects right around the
ensemble 50th percentile for POP and QPF, and at this time all
indications are the precip type will remain liquid. Given the track
of this system could change quite a bit over the next 6 days,
uncertainty is still high.
Sally
&&
.AVIATION... (For the 06z TAFs through 06z Sunday Night)
Issued at 908 PM CST Sat Nov 30 2019
The MVFR cloud ceilings in northwest MO south of a deep surface low
over eastern Nebraska and western Iowa will advect southeastward
into the taf sites by early Sunday morning as the surface low
moves eastward through IA and into southern WI and northern IL.
There will be scattered rain and snow showers over the area on
Sunday. The southwest surface winds will veer around to a west-
northwest direction by Sunday morning and will become very strong
and gusty due to a tightening surface pressure gradient between
the deep surface low and a surface ridge moving eastward into the
Plains.
SPECIFICS FOR KSTL: The MVFR cloud ceilings in northwest MO south
of a deep surface low over eastern Nebraska and western Iowa will
advect southeastward into STL by Sunday morning as the surface
low moves eastward through IA and into southern WI and northern
IL. There will be scattered rain and snow showers over the area on
Sunday. The southwest surface wind will veer around to a west-
northwest direction by Sunday morning and will become very strong
and gusty due to a tightening surface pressure gradient between
the deep surface low and a surface ridge moving eastward into the
Plains.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 37 39 31 40 / 20 70 40 0
Quincy 34 38 27 38 / 60 70 40 0
Columbia 34 37 27 41 / 50 70 30 0
Jefferson City 35 38 27 42 / 50 60 30 0
Salem 37 40 31 39 / 40 70 50 0
Farmington 34 39 28 41 / 10 30 20 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST Sunday for Boone MO-Callaway MO-
Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Warren MO-Washington MO.
IL...Wind Advisory until 6 PM CST Sunday for Calhoun IL-Jersey IL-
Madison IL-Monroe IL-Randolph IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Nov 30, 3:22 PM CST, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 322 PM CST Sat Nov 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 322 PM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Wind gusts of 35 to 45 mph are expected late tonight across central, east central and southeast Missouri as well as southwest Illinois. Snow showers are likely late tonight across mainly central and northeast Missouri and into west central Illinois. Little if any accumulation is currently expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow showers are likely across much of the area during the day Sunday. Little if any accumulation is currently expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts to the National Weather Service. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:41 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| Dec 1, 11:30 AM CST | River Flood Warning | LSX | Perry, Sainte Genevieve | 23 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.